MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB14W030210150
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A physician was attempting to use a nanocross pta balloon during the treatment of a severely calcified, moderately tortuous lesion in the left distal posterior tibial artery.Artery diameter 3.0mm down to 2.5mm and approximately 250mm in length.A 6fr non medtronic sheath and.014 non medtronic guidewire was used.No embolic protection was used.Balloon was inflated with 50/50 saline contrast using a non medtronic inflation device.Device prepped per ifu with no issues.It was reported that longitudinal balloon burst occurred during inflation at 8atm's.One inflation applied to the device prior to the issue occurring.All fragments of the balloon retrieved.The device did not pass through a previously deployed stent.Resistance was encountered when advancing device.No excessive force used. this particular balloon was used as a pre-dilatation balloon.The doctor slowly took the balloon up to 8 atm.After the balloon ruptured, it accordion and broke into three pieces.With much difficulty and anxiety, the physician was able to remove the balloon and all of the pieces.The physician completed the procedure with a non medtronic balloon. the patient was not injured and the procedure was completed successfully with a competitors balloon.
 
Additional Manufacturer Narrative
Device evaluation the nanocross balloon catheter returned with a detachment at the distal end and no balloon present on the device.The inner lumen detached at approx.81cm distal from the strain relief and the outer shaft detached approx.86.6cm distal from the strain relief.Visual inspection shows part of the detached balloon bunched and stuck on the end of the returned guidewire with the guidewire going through the returned 5fr sheath.Biologics are present on the balloon and sheath.The returned guidewire was measured to be a 0.014¿ guidewire.Inspection of the balloon under a microscope shows part of what seems to be the distal tip and the bunched balloon profile with the inner shaft noted inside.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: no intervention required for removal.Device was safely removed from patient.No vessel damage noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key12340897
Report Number2183870-2021-00299
Device Sequence Number14610838
Product Code LIT
UDI-Device Identifier00763000109882
UDI-Public00763000109882
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2024
Device Model NumberAB14W030210150
Device Catalogue NumberAB14W030210150
Device Lot NumberB232089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer08/19/2021
09/16/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date08/23/2021
09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1